MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; SCREW, FIXATION, BONE
Model Number 1440-2011
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported "cup impactor bolt was not removed from trident ii cup during hip arthroplasty operation.The new cup was used instead".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a da instrument bolt was reported.The event was confirmed via evaluation of the returned devices.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the shell and the bolt were assembled and could not be disassembled by hand or with tools.Damage consistent with attempted implantation/explantation is visible on the surfaces of the devices.The reported event is confirmed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced.This also relates to disassembly issue.Conclusions: it was reported that the bolt would not disassemble from the trident ii shell during surgery.Visual inspection of the returned devices indicated that the shell and the bolt were assembled and could not be disassembled by hand or with tools.Damage consistent with attempted implantation/explantation is visible on the surfaces of the devices.The reported event is confirmed.The exact cause of the event could not be determined from the information provided, and the devices could not be disassembled for further evaluation.Mishandling/over-torqueing during surgery could not be ruled out.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CUP IMPACTOR BOLT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16750884
Report Number0002249697-2023-00389
Device Sequence Number19690404
Product Code HWC
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberERFPK4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown